Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 19, NWS Wichita, KS

October 22, 202211 counties in Kansas

NWS Wichita, KS issued this red flag warning at Oct 22, 2022, 3:12 AM CDT for 11 counties in Kansas. It took effect at Oct 22, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2022, 3:12 AM CDT (08:12 UTC)
In effect from
Oct 22, 2022, 12:00 PM CDT
Expired
Oct 22, 2022, 6:51 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 132 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3507 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS83 KICT 220812
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
312 AM CDT Sat Oct 22 2022

KSZ069>072-093>096-098>100-222315-
/O.NEW.KICT.FW.W.0019.221022T1700Z-221023T0000Z/
Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
312 AM CDT Sat Oct 22 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
069, 070, 071, 072, 093, 094, 095, 096, 098, 099, AND 100...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon today to 7 PM CDT this evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 25 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ033-048>052-067-068-222315-
/O.EXA.KICT.FW.A.0014.221023T1600Z-221024T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-
312 AM CDT Sat Oct 22 2022

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 033, 048, 049, 050, 051, 052, 067, AND 068...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Sunday morning through Sunday evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 25 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-047-222315-
/O.CON.KICT.FW.A.0014.221023T1600Z-221024T0100Z/
Russell-Barton-
312 AM CDT Sat Oct 22 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032 AND 047...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Southwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
2 follow-up statements
093 
WWUS83 KICT 221911
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
211 PM CDT Sat Oct 22 2022

KSZ032-033-047-048-050-067-231015-
/O.UPG.KICT.FW.A.0014.221023T1600Z-221024T0100Z/
/O.NEW.KICT.FW.W.0020.221023T1600Z-221024T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-
211 PM CDT Sat Oct 22 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032, 033,
047, 048, 050, AND 067...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from 11 AM to 8 PM CDT Sunday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 21 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ082-091-231015-
/O.NEW.KICT.FW.W.0020.221023T1600Z-221024T0100Z/
Kingman-Harper-
211 PM CDT Sat Oct 22 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 082 AND
091...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from 11 AM to 8 PM CDT Sunday.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 30 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ069-093-231015-
/O.EXA.KICT.FW.A.0014.221023T1600Z-221024T0100Z/
/O.CON.KICT.FW.W.0019.000000T0000Z-221023T0000Z/
Butler-Cowley-
211 PM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 069 AND
093...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 069 AND 093...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Sunday morning through Sunday evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 22 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ070>072-094>096-098>100-230000-
/O.CON.KICT.FW.W.0019.000000T0000Z-221023T0000Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
211 PM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 070,
071, 072, 094, 095, 096, 098, 099, AND 100...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 30 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ053-083-092-231015-
/O.EXA.KICT.FW.A.0014.221023T1600Z-221024T0100Z/
Chase-Sedgwick-Sumner-
211 PM CDT Sat Oct 22 2022

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 053, 083, AND 092...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Sunday morning through Sunday evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 35 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ049-051-052-068-231015-
/O.CON.KICT.FW.A.0014.221023T1600Z-221024T0100Z/
Saline-McPherson-Marion-Harvey-
211 PM CDT Sat Oct 22 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 049, 051, 052, AND 068...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 29 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
846 
WWUS83 KICT 222351
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
651 PM CDT Sat Oct 22 2022

KSZ069-093-231500-
/O.CAN.KICT.FW.W.0019.000000T0000Z-221023T0000Z/
/O.CON.KICT.FW.A.0014.221023T1600Z-221024T0100Z/
Butler-Cowley-
651 PM CDT Sat Oct 22 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 069 AND 093...
...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 069 AND 093...

The National Weather Service in Wichita has cancelled the Red
Flag Warning across southeast Kansas for today.

* Extreme Grassland Fire Danger...Is expected to redevelop across
  the area again on Sunday.

* Winds...Will increase from the south at 30 to 40 mph with gusts
  up to 50 mph.

* Relative Humidity...As low as 35 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ070>072-094>096-098>100-230100-
/O.CAN.KICT.FW.W.0019.000000T0000Z-221023T0000Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
651 PM CDT Sat Oct 22 2022

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 070, 071, 072, 094, 095, 096, 098,
099, AND 100...

The National Weather Service in Wichita has cancelled the Red
Flag Warning.

Gusty south winds around 20 mph will persist overnight, however
relative humidity will recover as temperatures continue to fall.

$$

KSZ032-033-047-048-050-067-082-091-231500-
/O.CON.KICT.FW.W.0020.221023T1600Z-221024T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
651 PM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032, 033, 047, 048, 050, 067, 082, AND 091...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 25 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ049-051>053-068-083-092-231500-
/O.CON.KICT.FW.A.0014.221023T1600Z-221024T0100Z/
Saline-McPherson-Marion-Chase-Harvey-Sedgwick-Sumner-
651 PM CDT Sat Oct 22 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 049, 051, 052, 053, 068, 083, AND 092...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 28 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Oct 21, 11:45 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Oct 21, 11:45 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1145 PM CDT Fri Oct 21 2022

.SHORT TERM...(This evening through Sunday night)
Issued at 354 PM CDT Fri Oct 21 2022

FORECAST HIGHLIGHTS THROUGH LATE NEXT WEEK:

* Very high to extreme grassfire danger through Sunday, with Sunday
  having the greatest risk.

* Well above normal temperatures through Sunday.

* Decent chance for meaningful rainfall Monday-Tuesday, especially
  southeast Kansas.

The main forecast concern through Sunday will be increasing grass
fire danger (refer to FIRE WEATHER section below for details). Winds
will be on the increase Saturday and especially Sunday, as low
pressure deepens across the High Plains, in response to a deep upper
low digging across the western CONUS. A tight pressure gradient and
deep mixing amidst increasing deep atmospheric flow will support
widespread 25-35 mph sustained winds, with gusts likely exceeding 45-
50 mph. Thinking gusts exceeding 55-60+ mph are possible across
western portions of central KS, where moisture isn't as deep and
associated mixing is deeper. For now, widespread high wind warning
criteria appears unlikely, so will hold off on a high wind watch for
now, although later shifts may need to consider western portions of
central KS.

There is an outside chance for a stray thunderstorm or two Sunday
evening west of the KS Turnpike, along a modestly sharpening and
retreating dryline. Suspect marginal boundary layer moisture amidst
poor dryline convergence and some capping issues will preclude storm
development. However, if a storm can manage to get going, impressive
vertical shear profiles would support an isolated severe threat.
Stay tuned.

.LONG TERM...(Monday through Friday)
Issued at 354 PM CDT Fri Oct 21 2022

Models are beginning to converge on a common solution regarding
widespread rain/storm chances Monday-Tuesday, as a deep upper trough
ejecting onto Mid-America interacts with a strong frontal zone.
Deterministic and ensemble consensus supports locations generally
along and southeast of the KS Turnpike corridor to have the best
chances, with less chances further northwest. While the threat for
severe storms is low, above normal precipitable waters stemming from
tropical remnants over the eastern Pacific may spell heavy rainfall
amounts, with the potential for widespread 1-2+ inches. This would
certainly help temper the exceptional drought currently gripping
southeast Kansas. There still remains some uncertainty, so please
stay tuned.

Deterministic and ensemble consensus progress yet another deep storm
system across Mid-America late next week, with another round of
rainfall possible. There still remains quite a bit of uncertainty on
exactly where this system will track though, along with the
availability of deep moisture for potential heavy rainfall. Please
stay tuned for later forecasts.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1137 PM CDT Fri Oct 21 2022

Main aviation concern will be some low level wind shear overnight.

Strong zonal flow is in place from the Great Basin through the
Plains as a strong shortwave trough starts to dig over the Pacific
Northwest. This has allowed Lee troughing to increase and also
strengthen low level jet, setting up some low level wind shear.
So for areas along and east of I-135, look for wind speeds in the
45-50kt range at around 2,000ft. LLWS will start to decrease an
hour or two after sunrise as we start to mix out. Confidence is
high that VFR conditions will continue through Sat with gusty
winds across eastern KS, where gusts to 30-35 mph will be common.

&&

.FIRE WEATHER...
Issued at 354 PM CDT Fri Oct 21 2022

Saturday will feature another day of VERY HIGH grassland fire
danger, due to breezy/gusty south winds, low humidity, and above
normal temperatures. Thinking fire danger will be highest generally
along/southeast of the KS Turnpike where combination of stronger
winds and low humidity will overlap. A few counties may reach red
flag criteria for a few hours, but decided against red flag issuance
at this time given questions with returning moisture and higher
humidity creeping in during the afternoon.

Sunday will feature the greatest fire danger risk, given very
strong/gusty south winds amidst continued above normal temperatures.
The greatest risk will be from central Kansas westward, where
dewpoints/humidity will be less and winds a bit stronger, where a
fire weather watch as been issued. The main question further east
across eastern Kansas will be returning moisture, with dewpoints in
the 50s likely resulting in afternoon humidity values 40-45+
percent. This will likely eat into the fire danger some. Stay tuned
for possible fire weather headlines.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    56  86  65  85 /   0   0   0  10
Hutchinson      51  86  62  85 /   0   0   0  10
Newton          55  84  64  84 /   0   0   0  10
ElDorado        58  84  66  84 /   0   0   0  10
Winfield-KWLD   59  87  67  85 /   0   0   0  10
Russell         46  87  57  88 /   0   0   0  10
Great Bend      46  86  58  88 /   0   0   0  10
Salina          50  86  61  88 /   0   0   0  10
McPherson       52  85  61  85 /   0   0   0  10
Coffeyville     62  84  68  84 /   0   0   0  10
Chanute         62  83  68  83 /   0   0   0   0
Iola            61  82  67  82 /   0   0   0  10
Parsons-KPPF    62  84  68  83 /   0   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...RBL
FIRE WEATHER...ADK
Hazardous weather outlook, Oct 21, 7:03 PM CDT, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
703 PM CDT Fri Oct 21 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
703 PM CDT Fri Oct 21 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Very high grassland fire danger will exist Saturday areawide,
highest generally along and southeast of the Kansas Turnpike.

Very strong and gusty south winds of 25 to 35 mph are expected
Sunday, with gusts likely exceeding 50 to 55 mph for many. This
will lead to elevated fire danger across the entire area Sunday,
most critical from central Kansas on westward. Also, there is a low
chance for an isolated strong to marginally severe thunderstorm
Sunday evening generally west of the Kansas Turnpike. Stay tuned for
later forecasts.

The potential for widespread meaningful rainfall is increasing
Monday through early Tuesday across the region, especially over
southeast Kansas. Widespread amounts of 1 to 2 inches are possible,
with locally higher amounts. Please stay tuned for later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:11 PM CDTRed Flag WarningICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more30 hr
Oct 22, 2:13 PM CDTHigh Wind WatchICTBarton, Russell13 hr
Oct 22, 2:13 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more35 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.